Hail, Antelope
- When
- April 19, 10:32 PM CST
- Where
- Antelope County, Elgin
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -98.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 19, 2:10 PM CST, 8 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT TUE APR 19 2005 .DISCUSSION... FORECAST CHALLENGES CENTER AROUND HEAVY RAIN POTENTIAL OVERNIGHT ALONG STALLED BOUNDARY AND PCPN CHANCES THROUGH EARLY FRIDAY. SYNOPSIS...LATEST SFC ANALYSIS INDICATES FRONTAL BOUNDARY EXTENDING FM SWRN MN THRU EXTREME NERN NEB INTO SRN NEB PANHANDLE AND EXTREME NERN CO. INSTABILITY HAS BEEN ON THE INCREASE ACROSS SERN NEB WHERE SFC TEMPS HAVE MADE IT INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE LOWER 60S. 12Z 850MB UPPER AIR ANALYSIS SHOWED VERY GOOD LOW LEVEL MOISTURE IN PLACE WITH +12 OVERHEAD HERE AT KOAX. UPSTAIRS...CLOSED UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE GREAT BASIN...EJECTING A WEAK WAVE ACROSS NRN CO. FORECAST...PREVIOUS MENTIONED SFC BOUNDARY IS EXPECTED TO MAKE SLOW PROGRESS SWD...THEN STALL OUT ACROSS EAST CENTRAL NEB AND WEST CENTRAL IA. WITH STEEP MID LEVEL LAPSE RATES AND FORECAST CAPES APPROACHING 2500 J/KG LATE THIS AFTERNOON...EXPECTING STORMS TO INITIATE ALONG LOW LEVEL CONVERGENCE ZONE LATE AFTERNOON/EARLY EVENING. LIKE YESTERDAY...DEEP LAYER SHEAR CONTINUES TO REMAIN RATHER MEAGER AT 20-30KTS. EXPECTING STORMS TO LAST INTO THE OVERNIGHT AS LOW LEVEL CONVERGENCE CONTINUES WITH STRENGTHENING LOW LEVEL JET. HEAVY RAIN A GOOD BET WITH STORM MOTION AROUND LESS THAN 15 KTS. WITH SOAKED GROUND IN SOME LOCATIONS FROM HEAVY RAINS OVERNIGHT...WL GO WITH A FLOOD WATCH FOR COUNTIES NEAR AND ALONG THE PLATTE AND EXTENDING INTO WEST CENTRAL IOWA. THIS AREA MOST HEAVILY HIT LAST NIGHT AND ALSO IS THE AREA WHERE FRONTAL BOUNDARY WILL STALL AND HEAVY RAIN CELLS WL HAVE SLOW PROPAGATION. MEANWHILE...ACTIVITY SHOULD BE ROLLING ACROSS THE HIGH PLAINS REGION OVERNIGHT AND CONTINUE EWD THRU THE MORNING HOURS. THIS ACTIVITY COULD LIKELY CONTINUE ACROSS NERN COUNTIES WEDNESDAY MORNING. OTHERWISE...SHORTWAVE RIDGING BUILDS OVERHEAD DURING THE DAY WEDNESDAY AND SO EXPECTING A BREAK IN THE ACTIVITY DURING THE DAYTIME FOR SOUTHERN COUNTIES. BOUNDARY WILL REMAIN STALLED ON WEDNESDAY...BUT IS PUSHED SLIGHTLY FARTHER SOUTH ALONG THE NE/KS BORDER DURING THE DAY. INSTABILITY INCREASES IN WARM SECTOR AND WEAK IMPULSE MOVING EWD THRU THE STATE SHOULD HELP FIRE THINGS AGAIN ALONG THE LOW LEVEL CONVERGENCE AREA. ALSO WITH CONTINUED UPSLOPE FLOW IN THE HIGH PLAINS...MCS ACTIVITY MAY SPREAD EWD INTO THE REGION DURING THE OVERNIGHT. INVERTED TROF MOVES INTO THE REGION ON THURSDAY AS ANOTHER WEAK IMPULSE MOVES THRU FLOW. THIS COULD BE FOCUS FOR TSTM ACTIVITY ONCE AGAIN. FRIDAY LOOKS DRY FOR THE MOST PART...BUT MAY BE SOME LINGERING ACTIVITY INTO THE MORNING. PATTERN CHANGE TAKES PLACE AND REGION COMES UNDER NWRLY FLOW. SFC HIGH MOVES IN FOR THE WEEKEND AND EXPECTING DRY BUT COOLER CONDITIONS FOR SAT AND SUN. BOUNDARY SETS UP ACROSS THE AREA LATE IN THE WEEKEND SO HAVE ADDED -SHRA FOR SUN NIGHT INTO MONDAY. 540 THICKNESS FLIRTING WITH OUR AREA LATE IN THE PERIOD. HAVE TUESDAY DRY AS LOW BEGINS TO PUSH EWD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH FROM 8 PM THRU NOON FOR WAYNE...THURSTON...STANTON...CUMING...BURT...COLFAX...DODGE...WASHING TON...BUTLER...SAUNDERS...DOUGLAS AND SARPY COUNTIES. IA...FLOOD WATCH FROM 8 PM THRU NOON FOR MONONA...HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT TUE APR 19 2005 IAZ043-055-056-069-NEZ015-018-032>034-043>045-050>053-201000- BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA- POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. NEZ011-012-016-017-030-031-042-201000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY WITH SOME SEVERE STORMS POSSIBLE TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. HEAVY RAIN IS POSSIBLE AS STORMS TRACK OVER THE SAME GENERAL AREA. THE PRIMARY HAZARDS WILL BE HAIL AND HEAVY RAIN WITH THESE STORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-201000- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 525 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING WITH SOME SEVERE STORMS POSSIBLE. THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT ALONG A COLD FRONT THAT EXTENDS FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA AS THE LOW LEVEL JET SETS UP LATER TONIGHT. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY WITH THUNDERSTORMS REMAINING ALONG THIS BOUNDRY OVERNIGHT. THE PRIMARY HAZARDS WITH THESE STORMS BE HAIL AND HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDY...MAINLY IN THE MORNING AS THE SURFACE FRONT MOVES SLOWLY SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE FRONTAL BOUNDARY BECOMES STATIONARY AGAIN ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI AND AN UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 E CLARKSON 41.72N 97.08W
04/19/2005 1.25 INCH COLFAX NE PUBLIC
HAIL COVERED THE GROUND
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL MAGNOLIA 41.69N 95.87W
04/19/2005 0.75 INCH HARRISON IA PUBLIC
HAIL COVERED THE GROUND
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
937 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 2 NE KIRKMAN 41.75N 95.24W
04/19/2005 0.75 INCH SHELBY IA PUBLIC
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1001 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 16 SSE STANTON 41.73N 97.11W
04/19/2005 0.88 INCH COLFAX NE PUBLIC
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1009 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 6 W ELGIN 41.98N 98.20W
04/19/2005 1.00 INCH ANTELOPE NE TRAINED SPOTTER
&&
SKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1116 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 5 W ELGIN 41.98N 98.18W
04/19/2005 1.75 INCH ANTELOPE NE LAW ENFORCEMENT
&&
JEKLISHThe Omaha radar (KOAX), 161 km away, was scanning. The volume nearest the first event began at 04:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443846.